Alert archive / California / Wind Advisories in 2014

Wind Advisory 73, NWS Los Angeles, CA

November 4, 2014Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Nov 4, 2014, 10:13 AM PST for Los Angeles County, California. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2014, 10:13 AM PST (18:13 UTC)
Expired
Nov 5, 2014, 4:00 PM PST
In force
30 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 6.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3571 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WWUS76 KLOX 041813
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1013 AM PST TUE NOV 4 2014

...GUSTY NORTHEAST WINDS THROUGH EARLY THIS EVENING FOR THE LOS
ANGELES COUNTY MOUNTAINS AND THE SANTA CLARITA VALLEY...

.NORTHEAST WINDS ASSOCIATED WITH THE ONGOING SANTA ANA EVENT HAVE
INCREASED TO ADVISORY LEVELS FOR PORTIONS OF THE LOS ANGELES
COUNTY MOUNTAINS AND THE SANTA CLARITA VALLEY THIS MORNING.
ADVISORY LEVEL WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY THIS
EVENING. THERE IS A CHANCE THAT WINDS MAY PERSIST INTO WEDNESDAY
MORNING.

CAZ088-050200-
/O.NEW.KLOX.WI.Y.0073.141104T1813Z-141105T0200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
1013 AM PST TUE NOV 4 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING.

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THROUGH EARLY THIS EVENING. ANOTHER WIND ADVISORY MAY
  BE NEEDED FOR WEDNESDAY MORNING AND WEDNESDAY AFTERNOON.

* IMPACTS...MOTORISTS TRAVELING THROUGH THE SANTA CLARITA VALLEY
  ON HIGHWAYS SUCH AS INTERSTATE 5 AND HIGHWAY 14 MAY EXPERIENCE
  GUSTY CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ054-050200-
/O.NEW.KLOX.WI.Y.0073.141104T1813Z-141105T0200Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
1013 AM PST TUE NOV 4 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING.

* WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED
  GUSTS TO 50 MPH.

* TIMING...THROUGH EARLY THIS EVENING. ANOTHER WIND ADVISORY MAY
  BE NEEDED FOR WEDNESDAY MORNING AND WEDNESDAY AFTERNOON.

* IMPACTS...MOTORISTS TRAVELING ON HIGHWAY 14 MAY EXPERIENCE GUSTY
  CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SUKUP/HALL
5 follow-up statements
647 
WWUS76 KLOX 042204
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
204 PM PST TUE NOV 4 2014

...GUSTY NORTHEAST WINDS THROUGH WEDNESDAY AFTERNOON FOR THE SANTA
CLARITA VALLEY AND THE LOS ANGELES COUNTY MOUNTAINS...INCLUDING
THE SANTA MONICA RANGE...

.GUSTY NORTHEAST WINDS ASSOCIATED WITH THE ONGOING SANTA ANA
EVENT WILL CONTINUE FOR THE SANTA CLARITA VALLEY AND THE LOS
ANGELES COUNTY MOUNTAINS THROUGH WEDNESDAY AFTERNOON. THIS ALSO
INCLUDES THE SANTA MONICA MOUNTAINS. ALTHOUGH THERE WILL LIKELY BE
A LULL IN THE WINDS LATE TONIGHT...THEY WILL QUICKLY INCREASE TO
ADVISORY LEVELS AGAIN BY EARLY WEDNESDAY MORNING.

CAZ046-050615-
/O.EXB.KLOX.WI.Y.0073.000000T0000Z-141106T0000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
204 PM PST TUE NOV 4 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST WEDNESDAY.

* WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH WEDNESDAY AFTERNOON. WINDS MAY FALL BELOW
  ADVISORY LEVELS LATE TONIGHT...BUT WILL INCREASE AGAIN EARLY
  WEDNESDAY MORNING.

* IMPACTS...MOTORISTS MAY EXPERIENCE GUSTY CROSS WINDS ON AREA
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-050615-
/O.EXT.KLOX.WI.Y.0073.000000T0000Z-141106T0000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
204 PM PST TUE NOV 4 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY...

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THROUGH WEDNESDAY AFTERNOON. WINDS MAY FALL BELOW
  ADVISORY LEVELS LATE TONIGHT...BUT WILL INCREASE AGAIN EARLY
  WEDNESDAY MORNING.

* IMPACTS...MOTORISTS TRAVELING THROUGH THE SANTA CLARITA VALLEY 
  ON HIGHWAYS SUCH AS INTERSTATE 5 AND HIGHWAY 14 MAY EXPERIENCE 
  GUSTY CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ054-050615-
/O.EXT.KLOX.WI.Y.0073.000000T0000Z-141106T0000Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
204 PM PST TUE NOV 4 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY...

* WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH WEDNESDAY AFTERNOON. WINDS MAY FALL BELOW
  ADVISORY LEVELS LATE TONIGHT...BUT WILL INCREASE AGAIN EARLY
  WEDNESDAY MORNING.

* IMPACTS...MOTORISTS TRAVELING ON HIGHWAY 14 MAY EXPERIENCE 
  GUSTY CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SUKUP/HALL
564 
WWUS76 KLOX 050536
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
936 PM PST TUE NOV 4 2014

...GUSTY NORTHEAST WINDS THROUGH WEDNESDAY AFTERNOON FOR THE
SANTA CLARITA VALLEY AND THE LOS ANGELES COUNTY MOUNTAINS...
INCLUDING THE SANTA MONICA RANGE...

.GUSTY NORTHEAST WINDS ASSOCIATED WITH THE ONGOING SANTA ANA
EVENT WILL CONTINUE FOR THE SANTA CLARITA VALLEY AND THE LOS
ANGELES COUNTY MOUNTAINS THROUGH WEDNESDAY AFTERNOON. THIS ALSO
INCLUDES THE SANTA MONICA MOUNTAINS. ALTHOUGH THERE WILL BE A LULL
IN THE WINDS THIS EVENING...THEY ARE EXPECTED TO QUICKLY INCREASE
TO ADVISORY LEVELS AGAIN BY EARLY WEDNESDAY MORNING.

CAZ088-051300-
/O.CON.KLOX.WI.Y.0073.000000T0000Z-141106T0000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
936 PM PST TUE NOV 4 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY...

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THROUGH WEDNESDAY AFTERNOON. WINDS WILL FALL BELOW
  ADVISORY LEVELS THIS EVENING...BUT WILL INCREASE AGAIN EARLY
  WEDNESDAY MORNING.

* IMPACTS...MOTORISTS TRAVELING THROUGH THE SANTA CLARITA VALLEY 
  ON HIGHWAYS SUCH AS INTERSTATE 5 AND HIGHWAY 14 MAY EXPERIENCE 
  GUSTY CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-054-051300-
/O.CON.KLOX.WI.Y.0073.000000T0000Z-141106T0000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...ACTON...MOUNT WILSON...
SANDBERG
936 PM PST TUE NOV 4 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY...

* WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH WEDNESDAY AFTERNOON. WINDS WILL FALL BELOW
  ADVISORY LEVELS THIS EVENING...BUT WILL INCREASE AGAIN EARLY
  WEDNESDAY MORNING.

* IMPACTS...MOTORISTS MAY EXPERIENCE GUSTY CROSS WINDS ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RAT
964 
WWUS76 KLOX 051054
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
254 AM PST WED NOV 5 2014

...GUSTY NORTHEAST WINDS THROUGH THIS AFTERNOON FOR THE
SANTA CLARITA VALLEY...THE LOS ANGELES COUNTY MOUNTAINS...
INCLUDING THE SANTA MONICA RANGE AND THE VENTURA COUNTY VALLEYS...

.GUSTY NORTHEAST WINDS ASSOCIATED WITH THE ONGOING SANTA ANA
EVENT WILL CONTINUE THIS MORNING AND LAST THROUGH MID AFTERNOON.
THE WINDS WILL BE STRONGEST DURING THE MID MORNING.

CAZ044-045-052000-
/O.EXB.KLOX.WI.Y.0073.141105T1100Z-141106T0000Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
254 AM PST WED NOV 5 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...ADVISORY LEVEL WINDS GUSTS WILL PERSIST THROUGH MID
  AFTERNOON WITH THE STRONGEST WINDS OCCURRING MID MORNING.

* IMPACTS...MOTORISTS TRAVELING THROUGH HIGHWAYS 101 AND 23 MAY
  EXPERIENCE STRONG CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-052000-
/O.CON.KLOX.WI.Y.0073.000000T0000Z-141106T0000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
254 AM PST WED NOV 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...ADVISORY LEVEL WINDS GUSTS WILL PERSIST THROUGH MID
  AFTERNOON WITH THE STRONGEST WINDS OCCURRING MID MORNING.

* IMPACTS...MOTORISTS TRAVELING THROUGH THE SANTA CLARITA VALLEY 
  ON HIGHWAYS SUCH AS INTERSTATE 5 AND HIGHWAY 14 MAY EXPERIENCE 
  GUSTY CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-054-052000-
/O.CON.KLOX.WI.Y.0073.000000T0000Z-141106T0000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...ACTON...MOUNT WILSON...
SANDBERG
254 AM PST WED NOV 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...ADVISORY LEVEL WINDS GUSTS WILL PERSIST THROUGH MID
  AFTERNOON WITH THE STRONGEST WINDS OCCURRING MID MORNING.

* IMPACTS...MOTORISTS MAY EXPERIENCE GUSTY CROSS WINDS ON
  INTERSTATE 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR
841 
WWUS76 KLOX 051944
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1144 AM PST WED NOV 5 2014

...GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH THIS AFTERNOON FOR
THE SANTA CLARITA VALLEY AND THE LOS ANGELES COUNTY MOUNTAINS...

.GUSTY NORTHEAST WINDS ASSOCIATED WITH THE ONGOING SANTA ANA
EVENT WILL CONTINUE THIS AFTERNOON FOR THE SANTA CLARITA VALLEY
AND THE LOS ANGELES COUNTY MOUNTAINS. WINDS FOR THE SANTA MONICA
MOUNTAINS AND THE VENTURA COUNTY VALLEYS WILL REMAIN GUSTY AS
WELL...BUT WILL REMAIN BELOW ADVISORY CRITERIA OTHER THAN A FEW
ISOLATED LOCATIONS.

CAZ044>046-052045-
/O.CAN.KLOX.WI.Y.0073.000000T0000Z-141106T0000Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA
1144 AM PST WED NOV 5 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS WILL REMAIN BELOW ADVISORY CRITERIA THIS AFTERNOON OTHER
THAN ISOLATED LOCATIONS.

$$

CAZ088-060000-
/O.CON.KLOX.WI.Y.0073.000000T0000Z-141106T0000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
1144 AM PST WED NOV 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...ADVISORY LEVEL WIND GUSTS WILL PERSIST THROUGH THE
  AFTERNOON.

* IMPACTS...MOTORISTS TRAVELING THROUGH THE SANTA CLARITA VALLEY 
  ON HIGHWAYS SUCH AS INTERSTATE 5 AND HIGHWAY 14 MAY EXPERIENCE 
  GUSTY CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ054-060000-
/O.CON.KLOX.WI.Y.0073.000000T0000Z-141106T0000Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
1144 AM PST WED NOV 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...ADVISORY LEVEL WIND GUSTS WILL PERSIST THROUGH THE
  AFTERNOON.

* IMPACTS...MOTORISTS MAY EXPERIENCE GUSTY CROSS WINDS ON
  INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SUKUP
758 
WWUS76 KLOX 052358
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
358 PM PST WED NOV 5 2014

...WIND ADVISORIES FOR THE LOS ANGELES COUNTY MOUNTAINS AND THE
SANTA CLARITA VALLEY WILL EXPIRE AT 4PM AS SCHEDULED...

.WIND ADVISORIES ASSOCIATED WITH THE ONGOING SANTA ANA EVENT WILL
BE ALLOWED TO EXPIRE AT 4 PM AS SCHEDULED. WINDS HAVE GENERALLY
FALLEN BELOW ADVISORY CRITERIA OTHER THAN IN A FEW ISOLATED
LOCATIONS. GUSTY NORTHEAST WINDS FOR THESE AREAS WILL CONTINUE TO
WEAKEN THROUGH THIS EVENING.

CAZ088-060100-
/O.EXP.KLOX.WI.Y.0073.000000T0000Z-141106T0000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
358 PM PST WED NOV 5 2014

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

WINDS HAVE GENERALLY FALLEN BELOW ADVISORY CRITERIA. EXPECT
ISOLATED ADVISORY LEVEL GUSTS THROUGH EARLY THIS EVENING.

$$

CAZ054-060100-
/O.EXP.KLOX.WI.Y.0073.000000T0000Z-141106T0000Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
358 PM PST WED NOV 5 2014

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

WINDS HAVE GENERALLY FALLEN BELOW ADVISORY CRITERIA. EXPECT
ISOLATED ADVISORY LEVEL GUSTS THROUGH EARLY THIS EVENING.

$$

SUKUP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 4, 9:00 AM PST, 1 hour 13 minutes earlier.

Area forecast discussion, Nov 4, 9:00 AM PST, 1 hour 13 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
900 AM PST TUE NOV 4 2014

.SYNOPSIS...

HIGH PRESSURE ALOFT AND BREEZY OFFSHORE WINDS WILL BRING WARM AND DRY
CONDITIONS INTO THURSDAY...WITH CHILLY NIGHTS IN WIND SHELTERED
AREAS. THE AFTERNOON TEMPERATURES WILL BE WELL ABOVE NORMAL ON
WEDNESDAY AND THURSDAY...THEN SHOULD GRADUAL DECLINE TO SEASONAL
NORMALS BY SUNDAY AS THE OFFSHORE FLOW DECREASES.

&&

.SHORT TERM (TODAY-THU)...

THE FROST ADVISORY FOR THE ANTELOPE VALLEY WAS ALLOWED TO EXPIRE
AT 8AM. AFTER MEETING THE NEW FROST ADVISORY CRITERIA THE LAST TWO
NIGHTS IN THE ANTELOPE VALLEY...NO MORE FROST ADVISORIES WILL BE
ISSUED HERE THIS WINTER.

NO CHANGES MADE TO THE PUBLIC FORECAST THIS MORNING. THE MAIN FOCUS
TODAY WILL BE CONTINUING TO MONITOR THE ONGOING OFFSHORE EVENT AND
EVALUATING FIRE WEATHER CONCERNS. LAX-DAG HAS BEEN AROUND -4 TO -5
MB THIS MORNING...WHICH HAS RESULTED IN SOME NORTHEAST WINDS THAT
HAVE MOSTLY REMAINED BELOW ADVISORY CRITERIA...OTHER THAN A FEW
REMOTE LOCATIONS IN THE LA MOUNTAINS. A QUICK GLANCE AT THE 12Z
MODELS SUGGESTS THAT THE OFFSHORE FLOW TOMORROW WILL BE ABOUT THE
SAME STRENGTH...SO UNLESS ADVISORY LEVEL WINDS BECOME MORE
WIDESPREAD THIS MORNING...WE DON'T PLAN ON ISSUING ANY WINDS
ADVISORIES. BY THURSDAY MORNING NORTHEAST WINDS SHOULD BE SAFELY
BELOW ADVISORY CRITERIA.

***FROM PREVIOUS DISCUSSION***

VERY WARM THREE DAYS ON TAP AS AN EAST PAC UPPER HIGH BRINGS 590 DM
HGTS TO THE AREA. TEMPS WILL GET A FURTHER BOOST BY OFFSHORE FLOW
BROUGHT ON BY 1030 MB HIGH OVER THE NV/UT LINE. MAX TEMPS WILL BE
WELL ABOVE NORMAL ALL THREE DAYS PEAKING TOMORROW. OVERNIGHT LOW
WILL BE THE USUAL WINTER TIME HODGE PODGE WITH WINDY AREAS HAVING
ABOVE NORMAL LOWS BUT THE WIND SHELTERED AREAS HAVING BELOW NORMAL
TEMPS DUE TO THE VERY DRY AIR...CLEAR SKIES AND MANY HOURS OF
DARKNESS. THESE DESPERATE TEMPS COULD BE NO MORE THAN A FEW MILES
AWAY FROM EACH OTHER.

THERE ARE SOME WINDY SPOTS TONIGHT WITH SOME REMOTE MTN SENSORS
REPORTING 50 MPH GUSTS. THESE WINDS ARE A LITTLE STRONGER THAN FCST
MAINLY DUE TO THE GRADIENTS BEING ABOUT 2 MB MORE OFFSHORE THAN
PREVIOUSLY EXPECTED. STILL WHILE THERE WILL BE PLENTY OF CANYON
WINDS...MOST OF THE SPEEDS WILL BE JUST UNDER ADVISORY CRITERIA. AT
ONE TIME IT LOOKED LIKE WEDNESDAY MORNING WOULD HAVE STRONGER WINDS
BUT NOW IT LOOKS LIKE THE SFC HIGH WILL NOT STRENGTHEN AND WINDS
AGAIN WILL BE JUST UNDER ADVISORY CRITERIA.

HIGHS TODAY WILL BE 6 TO 12 DEGREES ABOVE NORMAL BUT WITH MORE
WARMING ON TAP FOR WEDNESDAY LOOK FOR ANOTHER 4 TO 6 DEGREE JUMP IN
MAX TEMPS AND MAX TEMPS ACROSS THE COASTS AND VLYS WILL BE 10 TO 16
DEGREES ABOVE NORMAL AND MAYBE 20 DEGREES ACROSS THE CENTRAL COAST.
THE RECORD VALUES FOR WEDNESDAY ARE PRETTY HIGH SO IT LOOKS LIKE IT
WILL NOT BE RECORD SETTING HOT BUT STILL HOT NON THE LESS.

THE RIDGE FLATTENS A LITTLE BIT THURSDAY AS A LITTLE TROF MOVES INTO
THE PAC NW. HGTS REALLY DO NOT DROP MUCH BUT THE OFFSHORE FLOW
DECREASES AND THIS WILL BE GOOD FOR 2 TO 4 DEGREES OF COOLING ALONG
THE COASTS.

.LONG TERM (FRI-MON)...
THE RIDGE FLATTENS SOME MORE FRIDAY (BUT HGTS REALLY DO NOT CHANGE)
SOME MORE COOLING MOSTLY DUE TO LESS OFFSHORE FLOW. BUT THE RIDGE
BUILDS RIGHT BACK UP AGAIN FOR THE WEEKEND AND OFFSHORE FLOW
INCREASES AS WELL. MAX TEMPS WILL ZOOM UP ONCE AGAIN AND IN FACT
CURRENT FCST TEMPS MAY BE A FEW DEGREES TOO COOL.

MDLS DISAGREE ON MONDAYS FCST. ALL AGREE THAT THERE WILL BE AN UPPER
LEVEL CHANGE BUT ALL DISAGREE ON WHAT KIND OF CHANGE. BEST GUESS AT
THIS TIME IS THAT THE RIDGE WILL BE NUDGED EASTWARD BY AN
APPROACHING TROF. THIS SHOULD LEAD TO A FEW DEGREES OF COOLING.

&&

.AVIATION...

04/1100Z

AT 1045Z...THERE WAS NO MARINE LAYER OR MARINE INVERSION AT KLAX.

HIGH CONFIDENCE IN ALL CAVU TAFS...EXCEPT FOR A 30 PERCENT CHANCE OF
LIFR CONDITIONS AT KPRB 12Z-17Z.

KLAX...VERY HIGH CONFIDENCE IN CAVU TAF. ANY EAST WINDS WILL REMAIN
LESS THAN 5 KNOTS.

KBUR...VERY HIGH CONFIDENCE IN CAVU TAF. NO WIND ISSUES.

&&

.MARINE...

04/900 AM...

FOR THE OUTER WATERS...NO SMALL CRAFT ADVISORY ISSUES THROUGH AT
LEAST THURSDAY.

FOR THE INNER WATERS...OFFSHORE FLOW WILL BE THE MAIN ISSUE FOR THE
INNER WATERS. NORTHEAST WINDS DURING THE LATE NIGHT AND MORNING
HOURS MAY OCCUR THROUGH THURSDAY FROM NEAR POINT MUGU TO SANTA
MONICA. MODERATE CONFIDENCE EXISTS FOR ANY OFFSHORE WINDS REMAINING
BELOW SMALL CRAFT LEVELS THROUGH TUESDAY. HOWEVER...THERE IS A 50
PERCENT CHANCE THAT WIND GUSTS COULD REACH SMALL CRAFT LEVELS ON
WEDNESDAY. THE GUSTY WINDS MAY SPREAD UP THE COAST AS FAR AS VENTURA
HARBOR. IN THE AFTERNOON AND EVENING HOURS THROUGH THE WEEK...THE
FLOW SHOULD TURN WEAKLY ONSHORE ACROSS THE INNER WATERS.

&&

.FIRE WEATHER...03/330 PM.

A PROLONGED PERIOD OF WEAK TO MODERATE OFFSHORE WINDS AND LOW
HUMIDITIES WILL BRING AN EXTENDED PERIOD OF ELEVATED FIRE DANGER TO
SOUTHERN CALIFORNIA THIS WEEK. WINDS GUSTS WILL GENERALLY RANGE
BETWEEN 30 AND 40 MPH THROUGH THURSDAY ACROSS WIND PRONE PASSES AND
CANYONS...BUT WILL LIKELY BUMP UPWARD TO BETWEEN 35 AND 45 MPH ON
WEDNESDAY. MEANWHILE A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE
AREA FROM THE WEST...BRINGING A WARMING TREND ALONG WITH DRYING
CONDITIONS. THE WARMEST DAYS ARE EXPECTED TO BE WEDNESDAY AND
THURSDAY WITH HOTTEST LOCATIONS CLIMBING TO THE LOWER 90S.
HUMIDITIES WILL GENERALLY LOWER TO BETWEEN 10 AND 20 PERCENT EACH
DAY WITH AREAS OF SINGLE DIGIT READINGS TODAY THROUGH WEDNESDAY.

THERE WILL LIKELY BE BRIEF CRITICAL FIRE WEATHER CONDITIONS EACH DAY
TUESDAY THROUGH THURSDAY. FIRE WEATHER CONDITIONS WILL BE MOST
CRITICAL ON WEDNESDAY ACROSS OUR FORECAST AREA DUE TO THE DRYING
FUELS COINCIDING WITH WARMER AND DRIER CONDITIONS ALONG WITH A
SLIGHT NUDGE UPWARD IN OFFSHORE WINDS. A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR WEDNESDAY ACROSS THE MOUNTAINS AND VALLEYS OF LOS ANGELES
AND VENTURA COUNTIES...WHERE THERE WILL BE THE POTENTIAL FOR A
LONGER DURATION OF CRITICAL FIRE WEATHER CONDITIONS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH (SEE LAXRFWLOX).
FROST ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...SUKUP/RORKE
AVIATION...KAPLAN
MARINE...HALL
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 4, 6:00 AM PST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST TUE NOV 4 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-051400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST TUE NOV 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NEAR FREEZING TEMPERATURES IN THE ANTELOPE VALLEY THIS MORNING WILL
BRING FROST WHICH MAY BE HAZARDOUS TO PLANTS AND PETS.

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

AN EXTENDED PERIOD OF WARM DRY BREEZY WEATHER WILL CREATE FOREST
FIRE DANGER.

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 8:27 PM PSTSmall Craft AdvisoryLOX7 hr
Nov 4, 9:51 AM PSTRed Flag WarningLOXLos Angeles35 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.